Alert archive / Michigan / Small Craft Advisories in 2021
Small Craft Advisory 24, NWS Detroit, MI
NWS Detroit, MI issued this small craft advisory at Apr 10, 2021, 3:42 AM EDT. It took effect at Apr 10, 2021, 8:00 PM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2021, 3:42 AM EDT (07:42 UTC)
- In effect from
- Apr 10, 2021, 8:00 PM EDT
- Expired
- Apr 11, 2021, 4:00 AM EDT
- In force
- 8 hr
- Issued by
- NWS Detroit, MI
The text
As transmitted.
218 WHUS73 KDTX 100742 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 342 AM EDT Sat Apr 10 2021 LHZ441-442-102030- /O.NEW.KDTX.SC.Y.0024.210411T0000Z-210411T1000Z/ Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- 342 AM EDT Sat Apr 10 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 6 AM EDT SUNDAY... * WHAT...Expect sustained winds up to 13 knots from the east with gusts up to 20 knots. The largest significant waves will be 4 feet with a potential maximum wave height of 5 feet. * WHERE...Port Austin to Harbor Beach MI and Harbor Beach to Port Sanilac MI. * WHEN...The maximum winds are expected around 1 AM EDT Sunday with the largest waves expected around 2 AM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ KK
2 follow-up statements
750 WHUS73 KDTX 101930 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 330 PM EDT Sat Apr 10 2021 LHZ441-442-110800- /O.EXT.KDTX.SC.Y.0024.210411T0000Z-210411T0800Z/ Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- 330 PM EDT Sat Apr 10 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO 4 AM EDT SUNDAY... * WHAT...Expect sustained winds up to 13 knots from the east with gusts up to 18 knots. The largest significant waves will be 3 feet with a potential maximum wave height of 5 feet. * WHERE...Port Austin to Harbor Beach MI and Harbor Beach to Port Sanilac MI. * WHEN...The maximum winds are expected around 2 AM EDT Sunday with the largest waves expected around 3 AM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
275 WHUS73 KDTX 110753 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 353 AM EDT Sun Apr 11 2021 LHZ441-442-110900- /O.EXP.KDTX.SC.Y.0024.000000T0000Z-210411T0800Z/ Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- 353 AM EDT Sun Apr 11 2021 ...SMALL CRAFT ADVISORY HAS EXPIRED... Easterly wind continues today but at speed mainly below 20 knots. This minimizes the wave potential in the onshore wind pattern. Rain showers also decrease across the area during the morning. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this small craft advisory went out at Apr 9, 11:50 PM EDT, 3 hours 52 minutes earlier.
Area forecast discussion, Apr 9, 11:50 PM EDT, 3 hours 52 minutes before
Area Forecast Discussion National Weather Service Detroit/Pontiac MI 1150 PM EDT Fri Apr 9 2021 .AVIATION... VFR cigs are expected into Saturday afternoon with just some patchy MVFR fog overnight tonight. The next round of rain/embedded storms will work into the are from south to north late Saturday afternoon as low pressure lifts into the southern Great Lakes. Ceilings will fall to MVFR (possible IFR) with this rain with main time frame for these conditions extending from 21z-22z through 03z-05z. Winds will become light/variable overnight before increase from the southeast in advance of the approaching low pressure. For DTW...VFR conditions are expected into Saturday afternoon for the most part with just a period of MVFR fog possible tonight. Thereafter, rain and possible thunderstorms will spread into the terminal after 21z Saturday and bring MVFR cigs at times will some lifting of ceilings possible in the wake of this activity after 04z- 06z. .DTW THRESHOLD PROBABILITIES... * Medium for cigs aob 5000 by Saturday afternoon, high by Saturday evening. * Low for thunderstorms impacting the terminal late Saturday into early Saturday evening. && .PREV DISCUSSION... Issued at 405 PM EDT Fri Apr 9 2021 DISCUSSION... Thoughts provided in recent Area Forecast Discussions and Updates regarding this afternoon and tonight remain valid. Dynamic shortwave digging into the Central Plains this afternoon will deepen over the Missouri Rivfor Monday.er Valley late tonight. Downstream short wavelength ridge amplification will occur directly into the central Great Lakes late tonight and during the first half of Saturday. A very strong absolute anticyclonic vorticity advection signal exists with a crisp minimum indicative of probable dynamic subsidence in the hours leading into sunrise. Proximity of trough with projected flow trajectories brings concerns of sky cover for Saturday which may limit insolation an diurnal instability recovery. Forecast soundings show saturation at the top of the column, but overall low confidence exists on opaqueness. Trended the forecast warmer given the geopotential heights and associated 850mb temperatures. Mixing technique suggests 10.0C at roughly 820mb will be good enough for near 80 degree high temperatures. Was a little more conservative with mid to upper 70s across most areas. Daytime heating with meager midlevel lapse rates is expected to result in surface based CAPEs of around 500 J/kg by late afternoon Saturday. Still some question about onset of rain, but consensus timing of categorical precipitation is now after 20Z. High end meridional moisture transport with nearly 50 knot upright low level jet in combination with differential cyclonic vorticity advection will lead to high end synoptic scale dynamics for ascent. Warm sector will already be in place for the start of the day so pervasive southeasterly flow will be rather diffuse with any warm front will north and west of the cwa. Forecast soundings suggest that best thunderstorm potential will occur on the lead edge of the moisture axis late afternoon/early evening. Soundings show enough CAPE density between 6.0 and 18.5 kft agl to support a potential for strong thunderstorms. Main threat again will be gusty winds of 50 mph with +40 mph cell movement and evaporative downward acceleration potential. Latest Swody2 has a portion of the forecast area in Marginal Designation for severe weather. The well defined dry slot and associated cold front will push through most of the forecast area by 06Z Sunday night. Unfavorable trajectory from south to north of lead dry slot push in addition to unfavorable system relative flow down the isentropes does not give great support for synoptic winds post cold front. Additionally, moisture progs suggest stability holding right at the surface. Main vorticity anomaly arrives on Sunday complete with overcast skies. Went decidedly cooler for daytime highs Sunday with readings in the 50s. Strong midlevel subsidence will exist on Sunday which limits activity to shallow based convection. General chance PoPs remain adequate. Low height anomaly remains stationary over the region through the beginning to middle of next week. Strong shortwave will dig into the base reinforcing the low height anomaly. Difficult to provide specific timing of any rain shower chances for Monday and Tuesday afternoon given high variance to internal occluded low dynamics. The period will likely be dominated by westerly or northwesterly flow. MARINE... A sprawling and weakening low pressure system over the upper Midwest will continue lifting northward past Lake Superior the remainder of today and into tonight, with a series of frontal boundaries moving across the region. Scattered showers and a few thunderstorms will accompany these frontal boundaries this afternoon and into this evening. Moderate southeast winds will also prevail the remainder of today with gusts generally below 20 knots. A second, and more potent low pressure system, will then track northeast from the mid- Mississippi Valley this weekend bringing an extended period of unsettled weather to the central Great Lakes with rounds of rain and embedded thunderstorms. Winds should remain out of the southeasterly direction as the secondary low tracks northeast in vicinity of Lake Michigan, with gusts potentially reaching 25 knots at times Saturday night into Sunday. The onshore southeasterly flow may result in hazardous small craft conditions Saturday night into Sunday for portions of the nearshore waters around the tip of the Thumb, especially if stronger gusts are realized. Drier weather and lighter winds veering to the southwest will then prevail for early next week as weak surface high pressure attempts to nudge in from the northern Ohio Valley as a broad upper low stalls out over Lake Superior. HYDROLOGY... Daily chances for showers and thunderstorms continue through early next week. The potential exists for rainfall amounts to conditionally exceed a quarter of an inch at times, especially late Saturday afternoon and evening. Cumulative rainfall on the order of 0.50-1.00 inch is expected regionally by Sunday night. Minor rises on area rivers and streams are possible with nuisance flooding in poor drainage areas during the heaviest bursts of rain. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. Lake Huron...NONE. Lake St Clair...NONE. Michigan waters of Lake Erie...NONE. && AVIATION.....DG DISCUSSION...CB MARINE.......IRL HYDROLOGY....CB You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit.
Hazardous weather outlook, Apr 9, 4:45 AM EDT, 22 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Detroit/Pontiac MI 445 AM EDT Fri Apr 9 2021 MIZ047>049-053>055-060>063-068>070-075-076-082-083-100845- Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer- St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe- 445 AM EDT Fri Apr 9 2021 This hazardous weather outlook is for portions of southeast Michigan. .DAY ONE...Today and Tonight Scattered thunderstorms are expected this afternoon and evening. There is a marginal risk for severe weather with some of these storms. The strongest storms will be capable of producing wind gusts in excess of 50 mph with cloud to ground lightning. Storm motion will be from southwest to northeast at 45 mph. .DAYS TWO THROUGH SEVEN...Saturday through Thursday The potential has increased for additional thunderstorms Saturday afternoon and evening. Wind gusts to 50 mph are possible within the stronger thunderstorm clusters. Heavy downpours may cause ponding in poor drainage areas and reductions in visibility with some of these storms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected today and tonight. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-100845- Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 445 AM EDT Fri Apr 9 2021 This hazardous weather outlook is for portions of Lake Erie, Lake Huron and Lake St Clair. .DAY ONE...Today and Tonight Scattered thunderstorms are expected this afternoon and evening. There is a marginal risk for severe weather with some of these storms. The strongest storms will be capable of producing wind gusts in excess of 45 knots with cloud to ground lightning. Storm motion will be from southwest to northeast at 40 knots. Waves will occasionally approach 4 feet. .DAYS TWO THROUGH SEVEN...Saturday through Thursday The potential has increased for additional thunderstorms Saturday afternoon and evening. Wind gusts to 45 knots are possible within the stronger thunderstorm clusters. Heavy downpours may cause reductions in visibility with some of these storms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected today and tonight. You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit. KK
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 3:04 PM EDT | Special Weather Statement | DTX | Lenawee | 56 min |
Nearby
Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.